MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Model Number IPN917225
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the catheter did not work during use.The report state that it was probably a defective valve.
 
Additional Manufacturer Narrative
(b)(4).The reported lot number 16f22b0093 matches the lot number on the returned packaging.Returned for investigation was a 6fr.Wedge 110cm catheter with its original packaging pouch.The sample was returned in a brown cardboard box and was in a sealed bio-hazard bag.The sample was loosely packed within the original packaging pouch.Upon return, the supplied 1.0cc control stroke syringe was connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position; no visual damage or abnormalities were noted to the stopcock.The recommended volume capacity of the balloon is 1.0cc.No condensation was noted in the inflation lumen.No contrast media was noted within injection lumen.Spots of dried blood was noted on the exterior surfaces of the returned sample.No blood was noted on the interior surfaces of the returned sample.Under microscopic inspection, the balloon appeared typical; however, a crack/damage was noted on the epoxy bond and catheter extrusion beneath the latex balloon near the distal tip; the total length of the crack is approximately 2mm.No other damage or abnormalities were noted to the returned sample.The balloon did not stay inflated during the inflation test due to the cracked catheter extrusion beneath the latex balloon; therefore, the symmetry of the balloon could not be measured.The balloon was injected with 1.0cc of ai r using the returned control stroke syringe.The balloon was fully inflated; however, the balloon started to be deflated within 3 seconds.The balloon was placed in water, and air was injected into the inflation lumen.A leak was apparent from the distal tip of the catheter.The leak is a result of the previously noted cracked distal tip extrusion.The appearance of crack is consistent with damage to the adhesive/epoxy bond and catheter extrusion.No leak was noted from the stopcock.The injection lumen was aspirated and flushed.No blood or debris was noted.Upon further investigation, the distal tip of the catheter was blocked off and air was injected through the injection extension luer, the balloon started inflating.This is consistent with the cracked distal tip extrusion.A lab inventory 0.025in guidewire was back loaded through the distal tip.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.The guidewire was front loaded through the injection extension line.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.A device history record review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of catheter leaked in use is confirmed.During the investigation, a leak was noted from the distal ti p of the catheter upon balloon inflation.Under microscopic inspection, a crack to the catheter extrusion and adhesive/epoxy bond was noted at the distal tip of the catheter causing the leak.The crack at the distal tip was the only damage noted.Based on a review of the device history record, the product met specification upon release; however, the received product did not meet specifications during the complaint investigation due to the cracked catheter distal tip.The root cause of the complaint is undetermined.A non-conformance has been initiated to further investigate the issue.

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15537680
Report Number3010532612-2022-00390
Device Sequence Number17641553
Product Code DYG
UDI-Device Identifier10801902180312
UDI-Public10801902180312
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberIPN917225
Device Catalogue NumberAI-07126
Device Lot Number16F22B0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; NONE REPORTED.
Patient SexUnknown